Jump to content
Sign in to follow this  
GG333

Latuda and panic attacks

Recommended Posts

I posted something similar to this last week but didn't get much input so I'm trying again.

i started Latuda 2 1/2 weeks ago. Was on 20 mg for 4 days & been on 40 mg since. About a week ago within an hour of taking it I've experienced a horrible, panicky feeling like I can't breathe. I'm sure it could be described as akasthisia...no uncontrollable muscle movements but just an inner unbearable restlessness and dread that is nearly impossible to describe it's so horrible. 

Doc prescribed me propranolol to help alleviate this and said it's a transient symptom that will go away. It doesn't seem to help much and the nights that I've taken it I literally cannot go to sleep. I've been taking clonezepam and gabapentin before I take the Latuda at bedtime & helps a little but I hate having to add even more meds to the mix. 

My question is: has anyone experienced this and does it go away over time? And what have you tried that helps prevent or alleviate this?

its so awful I don't know if I can continue taking the medication even though I think it has helped with the depression a little at this point. 

Any input is greatly appreciated!

Share this post


Link to post
Share on other sites

I don't think you should be on a medication just so you can be on a medication, that doesn't make sense to me....there are alternatives to Latuda. Also, if you're trying to combat depression, I'm surprised you were prescribed an anti-psychotic....makes more sense to me if you were prescribed an anti-depressant like Cipralex or Cymbalta or something similar. 

Also, I should mention that when I was on Latuda, I took 20mg for 2 weeks, and then increased it to 40, so it's possible that your doc is increasing the medication too quickly.

Share this post


Link to post
Share on other sites

Ignis,

thanks for your reply. I don't feel I'm on a medication just to be on a medication. If I didn't think I needed medication to be a functional human being that would be ideal. And I haven't always been on meds nor do I plan to stay on them indefinitely. I've been on an array of antidepressants over the years with little success. I can't take SSRIs as I have a highly adverse reaction to them as well as atypical AD's. 

Based on my history of meds, symptoms, genetic testing, etc...my doc thinks I'm most likely Bipolar II and after all the research I've done this leads me to think this is probably the most logical dx I've ever gotten. As I mentioned, I have noticed an improvement in depression symptoms that I've never experienced on an AD. The anxiety however....

But the panic feeling after taking Latuda makes me wonder if it's worth it & if this feeling would pass. 

You may be right that the dosage was increased too quickly but I was taking 40 mg for about 10 days before I experienced any of the akasthisia type symptoms after taking it. Went back down to 20 mg for 2 days and was back to the level of depression I was feeling pre-Latuda. So, now I'm back to taking clonezepam & gabapentin before I take the 40 mg dose & just pray after I take the Latuda that I won't get that feeling. 

Have you experienced any anxiety-related effects since starting it? Specifically after you take it?

Share this post


Link to post
Share on other sites

No, I'm sorry I can't be of better assistance to you...Maybe this week you will get more feedback from some of the other members, don't give up hope!  

Share this post


Link to post
Share on other sites

Hi thanks for your response. I actually had to stop taking it yesterday b/c I can't handle the panic attacks. Was supposed to be taken with food before bedtime & I was doing that but within an hour I would just feel awful. Even if I tried to go to bed after I took it I would wake up in the throes of a full blown panic attack. It's a newer medication approved for bipolar disorder but it was prescribed off label to me for depression & doc thinks I may have bipolar II but I'm not sure about that. I was hopeful as I read a lot of good things about it and I don't respond to antidepressants but the anxiety it gave me was too much to handle. Back to the drawing board....

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...